Alert archive / Arkansas / Red Flag Warnings in 2007
Red Flag Warning 1, NWS Memphis, TN
NWS Memphis, TN issued this red flag warning at Mar 2, 2007, 8:57 AM CST for 12 counties in Arkansas. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2007, 8:57 AM CST (14:57 UTC)
- Expired
- Mar 2, 2007, 6:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Memphis, TN
Counties Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR
The radar
The Memphis radar (KNQA), 75 km from the middle of the area, began a volume at 14:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 3.0 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2904 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KMEG 021457 RFWMEG RED FLAG WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 857 AM CST FRI MAR 2 2007 ...RED FLAG CONDITIONS ANTICIPATED ACROSS NORTHEAST AND EAST CENTRAL ARKANSAS TODAY... ARZ008-009-017-018-026>028-035-036-048-049-058-030000- /O.NEW.KMEG.FW.W.0001.070302T1457Z-070303T0000Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE(AR)-PHILLIPS- 857 AM CST FRI MAR 2 2007 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. LOW RELATIVE HUMIDITIES AROUND 20 PERCENT AND SUSTAINED WINDS BETWEEN 15 TO 20 MPH ARE ANTICIPATED TO PRODUCE RED FLAG CONDITIONS ACROSS THE WARNING AREA THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this red flag warning went out at Mar 2, 4:08 AM CST, 4 hours 49 minutes earlier.
Area forecast discussion, Mar 2, 4:08 AM CST, 4 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 408 AM CST FRI MAR 2 2007 .DISCUSSION... NO MAJOR WEATHER CONCERNS ARE ANTICIPATED OVER THE NEXT 7 DAYS ACROSS THE MIDSOUTH. MODELS ARE IN GOOD AGREEMENT. MADE VERY FEW CHANGES FROM THE PREVIOUS FORECAST. AT 4 AM CST...CLEAR SKIES AND COLDER CONDITIONS WERE OCCURRING ACROSS THE MIDSOUTH. TEMPERATURES RANGED FROM 34 IUKA MISSISSIPPI TO 44 AT MEMPHIS. TODAY...BREEZY...MOSTLY SUNNY...AND COOLER CONDITIONS WILL OCCUR. WINDS WILL BE IN THE 15 TO 20 MPH RANGE WITH GUSTS UP TO 30 MPH... BUT REMAIN BELOW WIND ADVISORY CRITERIA. WITH ABUNDANT SUN... PREFERRED THE WARMER SIDE OF GUIDANCE WITH HIGHS IN THE 60S. TONIGHT THROUGH SATURDAY NIGHT...MODELS INDICATE A COLD FRONT MOVING DOWN ACROSS THE MIDSOUTH. WITH DEEP MOISTURE LACKING... KEPT THE FORECAST DRY FOR NOW AND JUST BROUGHT IN SOME CLOUDS. TEMPERATURES SATURDAY WILL BE COLDER AND BELOW NORMAL...RANGING FROM THE MID 40S IN THE MISSOURI BOOTHEEL TO THE MID 50S OVER NORTH MISSISSIPPI. SATURDAY NIGHT WILL BE CHILLY WITH LOWS FALLING BELOW FREEZING ACROSS THE ENTIRE AREA. SUNDAY THROUGH THURSDAY...DRY CONDITIONS WITH A WARMING TREND CAN BE EXPECTED WITH HIGH PRESSURE IN CONTROL. MOISTURE MAY SLOWLY RETURN WEDNESDAY AND THURSDAY AS SOUTH WINDS DEVELOP...BUT APPEARS DEEP MOISTURE WILL STAY OUT THE AREA. BELOW NORMAL TEMPERATURES WITH HIGHS IN THE 50S ON SUNDAY WILL WARM TO AT OR ABOVE NORMAL BY THE MIDDLE OF THE WEEK. && .FIRE WEATHER... THE COMBINATION OF RELATIVE HUMIDITY VALUES APPROACHING OR FALLING BELOW 25 PERCENT...WEST TO SOUTHWEST SURFACE WINDS 10 TO 20 MPH WITH GUSTS UP TO 30 MPH...AND HIGH MIXING HEIGHTS APPROACHING 10000 FEET WILL INCREASE FIRE DANGER ACROSS THE MIDSOUTH TODAY. AT THIS TIME...DO NOT PLAN ON ISSUING A RED FLAG WARNING AS GROUND CONDITIONS REMAIN FAIRLY MOIST AND AFTERNOON TEMPERATURES WILL REMAIN BELOW 70 DEGREES. && .PRELIMINARY POINT TEMPS/POPS... MEM 65 38 53 30 / 0 0 10 0 MKL 61 33 49 24 / 0 0 10 0 JBR 61 34 47 26 / 0 0 10 0 TUP 65 34 56 28 / 0 0 10 0 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && MBS
Hazardous weather outlook, Mar 1, 5:20 PM CST, 15 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 520 PM CST THU MAR 1 2007 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-022315- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 520 PM CST THU MAR 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SJM
Nearby
Red Flag Warnings in Arkansas, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.